Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Pregnancy after taking Depo injections. Miscarriage due to depo?

So I went to the doctors to have the depo injection as the pill wasn t agreeing with me. As I was bleeding at the time the nurse gave me the injection, and never did a test. Couple of weeks after I was rushed into hospital with bleeding and cramps , to find out I was pregnant! I was then in and put of hospital for two weeks.. The hospital didnt no if I was having a eptopic or miscarrage. I had a scan and lots of bloods taken, my bloo counts was going down and down every 24 hours so in the end I had a miscarrage. It s been a few months after now and still havin problems, I have had many infections and now waiting to go for a scan to see what s happening with my right ovaries and tube. Could having the depo caused me to miscarry?
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2014

I am sorry for all that has happened and understand your agony. It would have helped if it was possible for you to elaborate regarding the infections that you had.

However, your main question is if the depo caused the miscarriage?

It is very clear that you were already bleeding when you received the depo. So it was assumed that you were menstruating and the depo was administered. The bleeding must not have been heavy at that time or you would have noticed the difference. I do not have details regarding your last menstrual period date before the depo to predict as to why the pregnancy was missed. But in any case it seems that you were already pregnant and either aborting or having implantation bleeding at the time of receiving the depo.

Since the pregnancy was most likely aborting the depo may have upto some extent helped in stopping the abortion rather than caused it as it contains progesterone, a hormone important for maintaining pregnancy. The safety of depo during pregnancy and its effects on the baby are questionable, but in your case you were most likely aborting already. So the depo injection is not a likely cause for this abortion.

I suggest that you stop thinking about the painfulpast as of now and concentrate more on getting your scan done at the earliest and treat any other residual infection so that you will not face problems in future.

I also suggest that you acquire a complete information about any birth control measure that you may use in future. I would like to stress that if these methods are inadvertently not used as per recommendations, they fail to prevent pregnancy.

I would like to help you at any time that you may need me and feel free to ask any queries.

Thanks for using health care magic. Hope you found the suggestions helpful.

Dr. Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Thu, 5 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor